It has been a week already


I started on 1000 mg of Diamox today. The past week I have misread the label. I was SUPPOSED to be taking 250 mg Q 12. I was taking it Q24.

Genius me.

For those who don’t speak medical terms…Q 12 and Q 24 means once every 12 hours or once every 24. So instead of doing 500 mg / day, I was doing 250. I read the label again today and went from 250 straight to 1000.

Anywho…not sure how I’m feeling about the Diamox. I go in for my 1 week blood work tomorrow. Last weeks came in and my liver and kidney functions were a-okay. Which I knew since I had the same damn tests done 6 months ago.

So how is the medication working?

I’m not sure. The headaches are still there, but so are the side effects.

One of them is frequent urination. Um no, it’s more like you’re peeing more than a pregnant woman so don’t go more than 2 feet from a bathroom urination. I pee more now than when I was pregnant. It’s insane.

You get cotton mouth. SO….not only am I peeing this insane amount of urine…I’m drinking this insane amount of water because I feel like I’m dying of thirst.

Stomach aches. Ah…this one sucks. Big time. My poor stomach hurts anytime food enters my mouth. Which makes me not want to eat. Which I don’t have an appetite anyway.

Confusion. I have been so confused the past few days you would think I had the mind of a 150 year old woman.

Tingling in the extremities. Yeah, my hands and feet are always “falling asleep”. It’s more irritating than anything.

I would still rather put up with all these side affects than get a shunt. I was talking with one of the lovely ladies I work with, and yeah…we both laughed at the idea of me getting a shunt. Between the malfunctions, infections, and what not…NO THANKS! I’ve seen enough people with wound vacs and going in for 3rd and 4th surgeries to know that is absolutely NOT an option. I’d rather have an LP done every 6 months. So a few side affects I think I can deal with. If it means loosing my appetite and peeing like a race horse forever..okay. I can do that.

And there is still the possibility that headaches will go away. Today was only day #1 at 1000 mg. I’m hoping once my body adjusts to this medication I’ll be right as rain.

Till then…I’m living near my potty.

 

Advertisements

4 thoughts on “It has been a week already

  1. Aw lame. Hope you feel better. But all I can think is “damn, we must be getting old if we have to keep going in for bloodwork to check on our meds.” Lol! We’re not old enough for this yet, wth?

    • I didn’t think we were at that stage in life yet, but apparently we are. Our liver and kidney functions must be checked in order to take meds. *sigh* We’re old ladies.

    • I hope so too. It’s so frustrating not knowing. A small part of me still thinks it’s a tumor or it’s not even my brain and it’s all some other part of my body.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s